Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 142, NWS Louisville, KY

July 10, 2000Franklin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 10, 2000, 11:16 PM EDT for Franklin County, Kentucky. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 11:16 PM EDT (03:16 UTC)
Expired
Jul 10, 2000, 11:35 PM EDT
In force
19 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Franklin County, KY

The radar

The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 11:30 PM EDTThunderstorm Wind 50 EFrankfort, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1714 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 110318
SVRSDF
KYC073-110335-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 1135 PM EDT

* AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF FRANKFORT...OR ABOUT 29 MILES
  NORTHWEST OF LEXINGTON...MOVING SOUTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORKS OF ELKHORN AROUND 1125 PM EDT
  NEAR FRANKFORT AROUND 1130 PM EDT

DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

SCHOLZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 8 hours 16 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM EDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT MON JUL 10 2000

MN CONCERN THIS FCST PRD IS AMT OF PRECIP ASSCTD WITH MCC AND FNTL
BNDRY XPCTD ACRS KY TNGT.

AT 18Z DECAYING MCC DROPG S FROM GRT LKS/UPR MS VLY.  AIRMS OVR KY
REMAINS UNSTBL WITH DWPTS IN/ARND 70 AND TEMPS NEARG 90.  KY IN COLL
AREA BTWN HI PRES N AND S AND LO PRES E AND W.  NW FLW PERSISTS
ALFT.

MDLS INDCT BST UPR AIR SPRT MOVS N OF CWA...BUT MOIST/INSTBLY
CONVERGE ON NCNTRL KY BY 06Z.  PRECIPITABLE WTR VALUES AOA 2IN AND
QPF/XCSV RNFL INDCT SOME PTNTL FOR FF.  FFG AOA 3IN OVR CWA AND
SEEMS WORST CASE SCENERIO WOULD PRODUCE 1-2 INCH AMTS OVRNGT.  WILL
CONT MNTN OF HVY RN IN OVRNGT FCST BUT SEE NO NEED FOR FFA ATTM.

SBSTNL MOIST RMS OVR CWA THRU REMAINDER OF FCST PRD ALTHO UPR AIR
SPRT REMAINS WK.  SFC FNT BECOME VRY DIFFUSE BUT DWPTS REMAIN CLOSE
TO 70 AND INSTBLTY HI.  WILL CONT CHC SHWRS/TSTMS THRU REST OF FCST
PRD DUE TO UNCERTAINTY OF FNTL PSN.

GUID TEMPS HAVE COME MORE IN LINE WITH HIER CHC PRECIP AND CAN LKLY
USE A COMB THRU FCST
PRD.

.SDF...NONE
RNK

In the hours before

Special weather statement, Jul 10, 9:41 PM EDT, 1 hour 35 minutes before
INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067-
110830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
941 PM EDT MON JUL 10 2000

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS OVERNIGHT ACROSS NORTH CENTRAL AND
EAST CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA.

VERY WARM AND HUMID AIR IS IN PLACE OVER OUR REGION AND STRONG
THUNDERSTORMS MAY BE TRIGGERED LATE TONIGHT AND EARLY TUESDAY.

SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WIND.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST
INFORMATION ON THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:15 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette30 min
Jul 10, 11:31 PM EDTSevere Thunderstorm WarningLMKWoodford29 min
Jul 10, 11:31 PM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 10, 11:48 PM EDTSevere Thunderstorm WarningLMKJessamine27 min
Jul 10, 11:59 PM EDTSevere Thunderstorm WarningLMKMadison31 min
Jul 11, 12:12 AM EDTSevere Thunderstorm WarningLMKGarrard33 min
Jul 11, 2:08 AM EDTSevere Thunderstorm WarningLMKWoodford37 min
Jul 11, 6:36 PM EDTSevere Thunderstorm WarningLMKAdair24 min
Jul 11, 7:07 PM EDTSevere Thunderstorm WarningLMKButler38 min
Jul 11, 7:26 PM EDTSevere Thunderstorm WarningLMKClinton34 min
Jul 11, 7:31 PM EDTSevere Thunderstorm WarningLMKWarren44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.